Alert archive / California / Wind Advisories in 2013

Wind Advisory 38, NWS San Diego, CA

April 25, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Apr 25, 2013, 9:17 AM PDT for Riverside County, California. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 9:17 AM PDT (16:17 UTC)
Expired
Apr 25, 2013, 10:00 PM PDT
In force
13 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WWUS76 KSGX 251617
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
917 AM PDT THU APR 25 2013

...GUSTY ONSHORE WINDS FOR THE NORTHERN COACHELLA VALLEY THROUGH
THIS EVENING...

.AN UPPER LOW MOVING THROUGH HAS PRODUCED STRONG ONSHORE PRESSURE
GRADIENTS AT THE SURFACE...RESULTING IN STRONG AND GUSTY WEST
WINDS IN THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE
COACHELLA VALLEY. THESE WINDS SHOULD START TO DIE DOWN BY LATE
THIS EVENING AS THE ONSHORE PRESSURE GRADIENT DECREASES.

CAZ061-252100-
/O.NEW.KSGX.WI.Y.0038.130425T1617Z-130426T0500Z/
COACHELLA VALLEY-
917 AM PDT THU APR 25 2013

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. 

* TIMING...THROUGH 10 PM THIS EVENING. 

* LOCATION...NEAR THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10
  IN THE NORTHERN COACHELLA VALLEY.

* IMPACTS...HE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
2 follow-up statements
162 
WWUS76 KSGX 251955
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PDT THU APR 25 2013

...GUSTY ONSHORE WINDS FOR THE NORTHERN COACHELLA VALLEY THROUGH
THIS EVENING...

.STRONG ONSHORE SURFACE PRESSURE GRADIENTS CONTINUE THIS 
AFTERNOON...RESULTING IN STRONG AND GUSTY WEST WINDS IN THE SAN
GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE NORTHERN COACHELLA
VALLEY. THESE WINDS SHOULD START TO DIE DOWN BY LATE THIS EVENING
AS THE ONSHORE PRESSURE GRADIENT DECREASES.

CAZ061-260500-
/O.CON.KSGX.WI.Y.0038.000000T0000Z-130426T0500Z/
COACHELLA VALLEY-
1255 PM PDT THU APR 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH.

* TIMING...THROUGH 10 PM THIS EVENING.

* LOCATION...NEAR THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 
  10 IN THE NORTHERN COACHELLA VALLEY. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT AND POSSIBLY
  DANGEROUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
061 
WWUS76 KSGX 260452
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
952 PM PDT THU APR 25 2013

...WINDS TO WEAKEN OVERNIGHT IN THE NORTHERN COACHELLA VALLEY...

.THE WESTERLY WINDS THROUGH AND EAST OF SAN GORGONIO PASS WILL
GRADUALLY DIMINISH OVERNIGHT. HOWEVER...ISOLATED GUSTS AROUND 40
MPH WILL BE POSSIBLE UNTIL AROUND MIDNIGHT.

CAZ061-260600-
/O.EXP.KSGX.WI.Y.0038.000000T0000Z-130426T0500Z/
COACHELLA VALLEY-
952 PM PDT THU APR 25 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WINDS WILL GRADUALLY DIMINISH OVERNIGHT IN THE NORTHERN PART OF
THE COACHELLA VALLEY.

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:30 AM PDT, 5 hours 47 minutes earlier.

Area forecast discussion, Apr 25, 3:30 AM PDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT THU APR 25 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE REGION TODAY LEAVING
BEHIND A DEEP MARINE LAYER. LOW CLOUDS IN THE COASTAL BASIN AND IN
THE MOUNTAINS WILL GRADUALLY CLEAR TODAY...BUT SOME CUMULUS ARE
EXPECTED THROUGH THE DAY OVER THE MOUNTAINS. FAIR AND SEASONAL
WEATHER IS EXPECTED THIS COMING WEEK. THE MARINE LAYER WILL BE MORE
SHALLOW OVER THE WEEKEND WITH LESS EXTENSIVE COASTAL CLOUDS...THEN A
LITTLE DEEPER AND MORE EXTENSIVE MONDAY AND TUESDAY. HIGHER PRESSURE
IS EXPECTED MIDWEEK AND BEYOND FOR WARMER WEATHER AND LESS EXTENSIVE
COASTAL CLOUDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A COMPACT LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE BORDER
REGION THIS MORNING AND WILL MOVE EAST QUICKLY TODAY. THE
THUNDERSTORMS DIMINISHED BY MIDNIGHT AND THE THREAT OF SUCH IS ALSO
DIMINISHING EARLY THIS MORNING BECAUSE THE ATMOSPHERE IS STABILIZING
THROUGH THE MID LEVELS. THAT LEAVES US DEALING ONLY WITH THE
MONSTROUS MARINE LAYER THIS MORNING AND VERY ISOLATED SHOWERS
CONTINUE POSSIBLE EARLY THIS MORNING FROM THE COAST TO THE
MOUNTAINS. AREAS OF FOG WILL ALSO BE AN ISSUE THIS MORNING IN THE
MOUNTAINS. THE CLOUDS WILL SLOWLY THIN OUT TODAY WITH PARTIAL
SUNSHINE IN THE COASTAL BASIN...AND A LOT OF SUNSHINE FOR THE
DESERTS. SOME SHALLOW CONVECTION COULD PRODUCE SOME MOUNTAIN CUMULUS
AND COASTAL BASIN STRATOCUMULS TODAY AS WELL. THEN WE TRANSITION
INTO A MORE SEASONAL PATTERN FRIDAY AS HIGH PRESSURE ALOFT REBUILDS.
THIS WILL GIVE US A MARINE LAYER MORE UNDER CONTROL AND DRY CLEAR
WEATHER IN THE FAR INLAND VALLEYS...MOUNTAINS AND DESERTS. AND SO WE
HEAD INTO A PERSISTENT SPRING PATTERN...VARIATIONS ON THE MARINE
LAYER AND ITS CLOUDS. SUNDAY AND MONDAY THE HIGH PRESSURE WEAKENS A
BIT...BRINGING SLIGHTLY COOLER WEATHER...ALLOWING THE MARINE LAYER
TO DEEPEN AND THE COASTAL CLOUDS TO REACH FAR INLAND NIGHTS AND
MORNINGS. HIGH PRESSURE WILL REBOUND THE MIDDLE OF NEXT WEEK FOR
WARMER WEATHER AND LESS EXTENSIVE COASTAL CLOUDS NIGHTS AND MORNINGS.

&&

.AVIATION...
251000Z...COAST/VALLEYS...WIDESPREAD LOW CLOUDS LAYERED FROM 2000 TO
7000 FT MSL WITH VARIABLE CIGS THIS MORNING. CIGS WILL BE MOSTLY ABV
3000 FT MSL BUT OCNL CIGS OF 2000 FT MSL ARE LIKELY AT TIMES THROUGH
THIS AFTERNOON. VIS AOB 1 SM WILL BE POSSIBLE ALONG THE COASTAL
SLOPES AND HIGHER TERRAIN WILL BE OBSCURED. PARTIAL CLEARING IS
EXPECTED THIS AFTERNOON...THEN LOW CLOUDS WITH BASES AROUND 1500 FT
MSL AND TOPS NEAR 2500 FT MSL...WILL SPREAD INLAND FROM THE COAST
AFT 01Z FRI.

&&

.MARINE...
SURF ALONG ORANGE COUNTY BEACHES WILL REMAIN ELEVATED THROUGH THIS
AFTERNOON DUE TO THE PRESENCE OF A SOUTH SWELL. SURF TO 7 FEET WILL
CONTINUE...MAINLY ON SOUTH-FACING BEACHES. EXPECT DECREASING SURF
THIS AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 2 PM PDT TODAY FOR THE ORANGE COUNTY
COASTAL AREAS.

&&

PUBLIC...MM
AVIATION/MARINE...PG
Hazardous weather outlook, Apr 25, 4:00 AM PDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT THU APR 25 2013

CAZ042-252100-
ORANGE COUNTY COASTAL AREAS-
400 AM PDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A SOUTH SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO
SOUTH-FACING BEACHES OF ORANGE COUNTY UNTIL THIS AFTERNOON.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MM

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.